Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Took Eptoin for seizure resulting in Steven Johnson reaction. Did not respond to CBZ. Suggested Valance or Encorate chrono. Will this worsen the situation?

I had a seizure and was administered with Eptoin ( Phenytoin ) which caused Steven Johnson reaction. Then I was administered with CBZ and that did not suit me as well. Now I have been suggested Valance OD or Encorate Chrono by my Gen Phy and I am hoping that this will not worsen the situation. My neuro had also started Levipil but that caused drowsiness and attention problems.
Asked On : Fri, 3 Aug 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Neurologist 's  Response
Nov 2013
Hi Ravi,

Thank you for posting your query.

It is unfortunate that you developed severe allergic reactions to phenytoin.

You should also avoid the following medications- carbamazepine, oxcarbazepine, phenobarbitone, as they can also cause allergic reactions.

I agree that encorate chrono is the most suitable anti epileptic drug for you.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 14 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor